Posted by JohnX2 on April 3, 2002, at 12:02:04
In reply to Re: SSRI, adrenal exhaustion » JohnX2, posted by jazzdog on April 2, 2002, at 22:50:34
> Thanks, John. Naltrexone does indeed look interesting, especially as it's the subject of studies related to depersonalization at Mt. Sinai in New York. The discouraging note comes from fellow dp sufferers at the dpselfhelp site, none of whom have had success with it. As for Zyprexa, I'm concerned about what it would do to my already sky-high insulin levels - hyperinsulinism is the step just before diabetes. Right now I'm still titrating up on the lamictal - I want to give it a month at 300 mg. to really assess if there's a change in my dp. If no change, there are a number of things I want to try. What I'd really like is something that boosts dopamine but not noradrenaline or norepinephrine - something that clears my head without making me irritable and anxious.
> Again, thanks a lot for your interest. I always read your posts on the board - I think of you as a neuronaut, venturing into neurochemical pathways where lesser men fear to tread. :)
> yours, Jane
I think "neuronut" would be more apropro than "neuronaut". ;)
Anyways, I'm also very impressed with your knowledge and vigor to understand your condition. I wish you continued succuess in your search for comfort.
My feeling from investigating these fringe axis II disorders: PTSD, BPD, derealization, CFS, depersonalization, etc. Is that there are a lot of common themes that are linked into malfunctions to the HPA as wy have discussed. And their hasn't been enough good research into pharmacology to treat this to date. But it seems as though studies are starting to pour in to get a better understanding of the underlying disoder, and this is good.
So, I have some chronic joint pain and I think I will be seeing a rheumatologist or endocrinologist and have some work-up done. I also struggle with symptoms of dissociation stemming from ancient PTSD. In fact sometimes when I take anti-depressants they trigger a manic state and then abruptly switch me into this state where I litterly loose all sense of emotions. I litterally can't feel anything. I don't know if this is "derealization" or "depersonalization".
But now, even with most of my bipolar mood under control, I still feel that my affect is somewhat blunted (and not using a SSRI).
This affect blunting actually lifted completly a few times on ADs and it was a bizarre feeling, different than a depression lift (i.e. different than getting a dopamine kick). I.e. a return of "a range of feeling". Do you know what I am referring to?
BTW, I have seen many references to people with derealization having a common marker of hypocortisolemia. Right? Many people actually feel better after treatment with hydrocortizone, although I don't know if this can persist?